MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893CO
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
During ivtm therapy, the thermogard ivtm system (b)(4) generated an alarm and it displayed mid:01 post watchdog error message.The customer noted a nearly empty 1000 ml saline bag, blood-tinged in start-up kit (suk) tubing, and no leaked saline noted around the patient or on the floor around the thermogard system.An icy catheter lot #unknown balloon leak was suspected.It is unknown how much saline infused into the patient's body.Per the reporter, ivtm therapy continued without replacing the saline bag and catheter because the patient has completed the cooling phase and is now in the maintenance phase.Also, the intensivist did not want to remove the catheter due to the patient is fully anticoagulated and maybe at risk of bleeding.No other lines present at the insertion site.No further information was provided by the customer.Patient's status information was requested but the customer did not provide a response.Please see the following related mfr report: mfr 3010617000-2022-00499 for the thermogard console (b)(4).
 
Additional Manufacturer Narrative
Zoll has not received the product for investigation.A follow-up report will be submitted when the product is returned and investigation has been completed.
 
Additional Manufacturer Narrative
The reported complaint of a icy catheter (lot #161453) leak was confirmed during the functional testing.A bonding leak was observed at proximal end of medial balloon during the functional pressure leak test.The probable root cause of the reported leak was due to a latent defect at the bond.Visual examination of the returned icy catheter was performed, and no physical damage was found.Observed blood residues in the balloons and luered tubings.Functional testing of the returned catheter was performed, an all infusion ports and extension tubes were flushed without resistance.During the functional pressure leak test, the icy catheter was connected to a pressurized inflation device.Upon pressurizing the catheter up to 100 psi, a bonding leak was observed at proximal end of the medial balloon; thus, confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint, and there were 2 similar complaints reported for the icy catheter with lot number 161453.Ccr 59559, reported on september 6, 2021 and ccr 59587, reported on september 08, 2021.A balloon bond leak was noted due to a latent defect at the bond.
 
Event or Problem Description
During ivtm therapy, the thermogard ivtm system (sn (b)(6) generated an alarm and it displayed mid:01 (post watchdog) error message.The customer noted a nearly empty 1000 ml saline bag, blood-tinged in start-up kit (suk) lot #159800 tubing, and no leaked saline noted around the patient or on the floor around the thermogard system.An icy catheter (lot #161453) balloon leak was suspected.It is unknown how much saline infused into the patient's body.Per the reporter, ivtm therapy continued without replacing the saline bag and catheter because the patient has completed the cooling phase and is now in the maintenance phase.Also, the intensivist did not want to remove the catheter due to the patient is fully anticoagulated and maybe at risk of bleeding.No other lines present at the insertion site.No further information was provided by the customer.Patient's status information was requested but the customer did not provide a response.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key14418149
Report Number3010617000-2022-00497
Device Sequence Number5451508
Product Code NCX
UDI-Device Identifier00849111075527
UDI-Public00849111075527
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893CO
Device Catalogue Number8700-0782-14
Device Lot Number161453
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2022
Supplement Date Received by Manufacturer06/20/2022
Initial Report FDA Received Date05/17/2022
Supplement Report FDA Received Date06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown